MAUDE Adverse Event Report: ARTHREX, INC. .045" GUIDE WIRE TROCAR TIP; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. .045" GUIDE WIRE TROCAR TIP; ARTHROSCOPIC ACCESSORIES
Model Number .045" GUIDE WIRE TROCAR TIP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a mtp arthrodesis surgery during insertion of the second 3,5 comp ft screw the tip of the k-wire became bend (k-wire was inserted into the lateral cortex but not through).When the surgeon checked the position of the screw on the x-ray the bended k-wire must be hidden behind the screw so everything looked fine.The customer then drilled and over drilled with the right instruments for the screw.Right after that the customer broke the tip of the k-wire when they were taking it out with a drill.Small part of the k-wire remained in the screw inserted in the bone and the other bent part of the k-wire was visible on the x-ray in the bone.The surgeon left the piece of the k-wire inside the bone because there were no chance to remove it.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
.045" GUIDE WIRE TROCAR TIP
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21365537
Report Number1220246-2025-00407
Device Sequence Number8416479
Product Code NBH
UDI-Device Identifier00888867127197
UDI-Public(01)00888867127197(11)240716(10)4156141896
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number.045" GUIDE WIRE TROCAR TIP
Device Catalogue NumberAR-8737-41
Device Lot Number4156141896
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown